MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER
Model Number 277712
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the red rubber catheter had irritated the patient's urethra and made the withdrawal difficult.It was noted that the patient had been using the product for more than 90 days.No medical intervention was reported.Per additional information received on 05nov2021, patient stated that the subbed catheters were hurting.Per follow-up via phone on 20dec2021, it was reported that the intermittent catheters were used for 3-4 weeks and it caused irritation.Customer stated that the catheters finish was not as smooth as what they normally used and the irritation cleared up without consulting a doctor.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿under dried due to operator error ¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A dhr review could not be performed without a lot number.A labeling review was not performed because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
RUBBER UTILITY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13120946
Report Number1018233-2021-08586
Device Sequence Number4562516
Product Code KOD
UDI-Device Identifier00801741034091
UDI-Public(01)00801741034091
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number277712
Device Catalogue Number277714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown